# SDR 2001FA0000220

- Difficulty date: August 6, 2001
- Submitted: August 28, 2001
- Operation: General aviation
- Aircraft: N3516M
- Make and model: Piper PA-32RT-300
- Aircraft serial: 32R7885009
- Engine: Lyc IO540K1G5D
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 6751700
- Condition: Split
- Location: Engine
- Part time: 2,049 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CENTER MUFFLER HOUSING SPLIT OPEN AT THE UPPER WELD SEAM ALLOWING EXHAUST TO DAMAGE THE UPPER ALUMINUM MUFFLER ASSEMBLY SHROUD AND THE ENGINE INDUCTION COVER.  SUGGEST THAT A VERY CLOSE INSPECTION BE DONE BY BOTH VISUAL AND PRESSURE CHECK METHODS OF ALL MUFFLER AND EXHAUST STACK WELD SEAMS.
